If you or someone you know suspects an opioid overdose, call 911 immediately. Try to keep the person awake and breathing, lay him or her on their side to prevent choking, and stay with him/her until emer- gency responders arrive. If the person is not responsive, administer naloxone if it is available (see below).
• Should I get naloxone with my opioid prescription?
Yes, it is a good idea. Naloxone is a medication that quickly treats an opioid overdose. It can be given as a
nasal spray or an injection. You can get naloxone from a pharmacy, and in some states you won’t need a prescription to get it. Make sure you and your family read the patient information that comes with naloxone, and keep it in a safe place where you or your family can get to it in an emergency. Naloxone is not a substitute for emergency medical care – always call 911 or go to the emergency room if you’ve used or given naloxone.